Same doctor has told me on different visits that my foot pain and numbness is caused by pinched nerves, or added weight, or arthritis, etc. But, he won't say that it's caused by Dilantin. I had no foot problems before taking dilantin... or for about a year after starting it. I also weighed 40 pounds less when I started the dilantin.
Taking 300mg/day dilantin since Oct. '01.
Sinus trouble causing sleep apnea is supposed to be the reason I have seizures. Slowly taking care of that. Taking Dilantin "Just in Case" until then.
Luckily, not sleeping on my back has kept # of seizures down to only 8 total.
Do any of you taking Dilantin have foot pain and numbness... feels like socks bunched up under toes and ball of both feet... but hurts just a little worse.
Lower legs (knees down) feel sensitive too, but it's not restless leg syndrome.
Plus, think it's time for me to find another Primary Care Doctor?
I take dialntin. I have pain in my right foot around the joint of the second toe and into the ball of my foot. Sometimes it is slightly numb and uncomfortable. It also gets swollen....not really bad....but just uncomfortable. I dont know what caused it. But I have been on dialntin for many years. I was probably taking dilantin for twenty years before it started to happen. No pain or sensitivity in legs though.
I've even had to buy larger shoes... 1 to 1 1/2 sizes larger.
When I first started Dilantin, my joints and muscles ached for a long time. Within a few years while taking it, most of that aching went away.
Yes I had to also increase my shoe size by one size, depending on the cut of the shoe. Shoes are too tight through the widest part of my foot. Let me ask you something else. Are you taking the Dilantin Kapseals 100 mg? or another type. That could have something to do with it happening so fast for you and not so fast for me.
I've taken Generic 100mg Phenytoin Sodium EXT Capsules... 1 in the morning and 2 in the evening since Oct. 2001. The painful feet started suddenly after about 1 year.
Over the years, the dilantin is the last thing they suspect.
The only thing I can't figure out is that the pain and numbness changes daily... sometimes hourly.
Yes it changes for me too. Sometimes it is not there at all. And then sometimes it really hurts and is slightly swollen so that my shoes are tight. the second toe and ball of my foot becomes numb...but not numb all the way through. It is some kind of weird surface numbness. I can still feel the toe, but there is numbness and tingling on the surface skin. I went to the doctor for this years ago when it started and they could not find anything wrong with my foot. I dont really know what it is or if the dilantin has caused it. I take dialntin kapseals not the generic form. But I think the ingredients are roughly the same. I looked up side effects after I saw your post last night. I could not find anything that describes painful feet or joints. But it does not mean it is not from dilantin. It could just be that not many users get these particular symtoms or side effects....if in fact, it is from the med.
I know of two other people and myself in the same town that was on Dilantin and all three of us had the same problems. We all had are foot size go 1 1/2 sizes larger and the foot pain. I was on the Dilantin for 5 months and have been off it for 2 years this month, Has anyone had the foot pain go away?